Missouri, 2010Flooding in Missouri, March 26, 2010
March 26, 2010 · NWS SGF · 14 events in 8 counties and zones
Training thunderstorms from a slow moving storm system produced flooding across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Training thunderstorms from a slow moving storm system produced flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 26, 2:19 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 26, 2:19 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 AM CDT FRI MAR 26 2010
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ANOTHER STORM
SYSTEM THAT WILL AFFECT THE REGION THIS WEEKEND...THEN ATTENTION
TURNS TO WARMER AND DRY WEATHER THROUGH MUCH OF NEXT WEEK.
CURRENTLY...A RIDGE OF SURFACE HIGH PRESSURE IS BUILDING ACROSS
THE REGION EARLY THIS MORNING BEHIND THE STORM SYSTEM THAT BROUGHT
HEAVY RAINFALL TO THE AREA ON THURSDAY. A COOL AND DRIER AIRMASS
HAS MOVED OVER THE AREA THIS MORNING...AND WITH CLEAR SKIES AND
LIGHT WINDS TEMPERATURES EARLY THIS MORNING HAVE COOLED INTO THE
MID TO LOW 30S ACROSS THE AREA. SOME PATCHY FOG MAY DEVELOP AS THE
GROUND REMAINS QUITE MOIST FROM THE HEAVY RAINFALL THAT OCCURRED
ON THURSDAY. HOWEVER...DO NOT EXPECT IT TO BE WIDESPREAD AND ANY
FOG THAT CAN DEVELOP WILL BURN OFF QUICKLY AFTER SUNRISE.
THE NEXT STORM SYSTEM IS CURRENTLY PUSHING ACROSS THE WESTERN U.S.
EARLY THIS MORNING. THIS SYSTEM WILL CONTINUE TO PUSH EAST INTO THE
CENTRAL/SOUTHERN PLAINS BY THIS EVENING. THIS WILL RESULT IN A
VERY NICE DAY ACROSS THE AREA TODAY AS HIGH PRESSURE WILL REMAIN
DOMINATE. SKIES SHOULD REMAIN MOSTLY SUNNY AS HIGHS WARM INTO THE
UPPER 50S TO THE MIDDLE 60S THIS AFTERNOON.
AS THE UPPER LEVEL TROUGH PUSHES INTO THE PLAINS TONIGHT...IT WILL
DEEPEN AND CLOSE OFF. SURFACE LOW PRESSURE WILL ALSO DEVELOP AND
STRENGTHEN TONIGHT. THIS WILL CAUSE THE PRESSURE GRADIENT TO
TIGHTEN ACROSS THE AREA RESULTING IN BREEZY CONDITIONS TONIGHT AND
TOMORROW. THE LOW THEN SHOULD TRACK EAST GENERALLY NEAR THE
MISSOURI ARKANSAS BORDER ON SATURDAY AND SATURDAY NIGHT. MOISTURE
WILL TRY TO RETURN AHEAD OF THIS SYSTEM...BUT HAVE QUESTIONS ON THE
QUALITY AND HOW MUCH MOISTURE WILL BE ABLE TO RETURN AHEAD OF
THIS SYSTEM. THERE SHOULD BE ENOUGH MOISTURE AND LIFT AVAILABLE
TO GENERATE WIDESPREAD SHOWER ACTIVITY AHEAD OF AND NORTH OF THE
LOW. THERE WILL LIKELY ALSO BE ENOUGH INSTABILITY IN PLACE TO
GENERATE ISOLATED THUNDERSTORMS WITHIN THIS RAINFALL. AGAIN...
THINK MOISTURE WILL BE LIMITED WHICH SHOULD LIMITED THE SEVERE
POTENTIAL. HOWEVER...WITH THE LOW TRACKING OVER THE AREA...THERE
WILL BE GOOD SHEAR AND A COLD CORE. SO CANNOT RULE OUT MARGINALLY
SEVERE HAIL WITH SOME OF THE STRONGER STORMS ACROSS FAR SOUTHERN
MISSOURI SATURDAY AFTERNOON AND EARLY EVENING.
RAIN WILL REMAIN POSSIBLE ACROSS THE AREA INTO SUNDAY MORNING AS
RAIN WRAPS AROUND THE LOW. RAINFALL AMOUNTS WILL NOT BE OVERLY
IMPRESSIVE...WITH RAINFALL TOTALS GENERALLY IN THE HALF INCH TO
THREE QUARTERS OF AN INCH ACROSS THE AREA. GIVEN THE SATURATED
GROUNDS FROM THE RECENT RAINS AND SNOW MELT...FLOODING WILL BE
POSSIBLE LATE SATURDAY AND SATURDAY NIGHT AS IT WILL LIKELY NOT
TAKE MUCH RAIN TO GET STREAMS TO RISE.
AFTER THE SYSTEM EXITS THE REGION LATE THIS WEEKEND...UPPER LEVEL
RIDGING WILL THEN BUILD ACROSS THE REGION EARLY NEXT WEEK AND WILL
REMAIN OVER THE REGION FOR MUCH OF THE WEEK. THIS WILL RESULT IN
DRY AND WARM WEATHER ACROSS THE AREA.
WISE
&&
.AVIATION...
FOR THE O6Z TAFS...SKIES HAVE CLEARED WITH LIGHT WINDS ACROSS THE
MISSOURI OZARKS. PATCHY GROUND FOG WILL BE POSSIBLE NEAR SUNRISE
WITH A MOIST GROUND...LIGHT WINDS AND TEMPERATURES NEARING CROSS
OVER TEMPS. SOUTHEAST SURFACE WINDS WILL INCREASE FRIDAY MORNING
TO ABOVE 8 KNOTS AT ALL TAF SITES IN RESPONSE TO A TIGHTENING
PRESSURE GRADIENT WITH LOW PRESSURE DEEPENING IN THE PLAINS.
AFTER SUNSET FRIDAY...THE LOW LEVEL JET WILL FURTHER INCREASE
BRINGING THE POTENTIAL OF LOW LEVEL WIND SHEAR NEAR THE
AERODROMES. WITH THE POTENTIAL OF LOW LEVEL WIND SHEAR LATE IN
THE TAF PERIOD AND AT MARGINAL SPEEDS...HAVE OPTED TO NOT MENTION
IN THE TAF AT THIS TIME. HOWEVER...ADDITIONS OF LOW LEVEL WIND
SHEAR IN FUTURE TAF ISSUANCES WILL BE POSSIBLE.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 26, 4:09 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 AM CDT FRI MAR 26 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
509 AM CDT FRI MAR 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
RESIDUAL FLOODING FROM THE HEAVY RAINFALL THAT OCCURRED ON
THURSDAY WILL CONTINUE TO OCCUR ACROSS PORTIONS OF SOUTHEAST
KANSAS AND SOUTHWEST AND SOUTH CENTRAL MISSOURI TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE
REGION THIS WEEKEND. FLOODING WILL BE POSSIBLE WITH THIS
RAINFALL AS SATURATED GROUNDS ARE IN PLACE ACROSS THE AREA.
ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS
CAPABLE OF PRODUCING HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WFO SGF
Flood, Jasper
- When
- March 26, 5:06 AM CST to 9:30 AM CST
- Where
- Jasper County, 1.81 mi SE of Oronogo to 1.85 mi NNE of Webb City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.180, -94.459
Highway O was closed just south of the intersection of Highway D and Highway 96.
Flood, Jasper
- When
- March 26, 5:06 AM CST to 9:30 AM CST
- Where
- Jasper County, 1.81 mi SE of Oronogo to 1.85 mi NNE of Webb City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.180, -94.459
Highway O was closed just south of the intersection of Highway D and Highway 96.
Flood, Wright
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Wright County, 1.49 mi SSW of Jerktail to 1.28 mi SSW of Jerktail
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.400, -92.460
Highway Z was closed due to flooding north of the intersection of Highway Z and Highway H.
Flood, Wright
- When
- March 26, 5:54 PM CST to 11:00 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 4.64 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
Highway AB was closed due to flooding east of Highway 5.
Flood, Jasper
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Jasper County, 2.83 mi WNW of Jasper to 0.46 mi WNW of Jasper
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.340, -94.370
Highway H was closed due to flooding near the intersection of Highway H and Highway J.
Flood, McDonald
- When
- March 26, 5:54 PM CST to 11:00 PM CST
- Where
- McDonald County, 2.77 mi E of Mc Natt to 2.85 mi E of Mc Natt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.730, -94.270
Highway CC was closed due to flooding three miles east of Highway C.
Flood, McDonald
- When
- March 26, 5:54 PM CST to 11:00 PM CST
- Where
- McDonald County, 2.77 mi E of Mc Natt to 2.85 mi E of Mc Natt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.730, -94.270
Highway CC was closed due to flooding three miles east of Highway C.
Flood, Dallas
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Dallas County, 4.18 mi S of Louisburg to 3.98 mi NW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.690, -93.160
Highway C was closed due to flooding from three miles west to four miles west of Highway 65.
Flood, Dallas
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Dallas County, 4.18 mi S of Louisburg to 3.98 mi NW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.690, -93.160
Highway C was closed due to flooding from three miles west to four miles west of Highway 65.
Flood, Polk
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Polk County, 3.01 mi SE of Rimby to 3.18 mi SE of Rimby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.740, -93.210
Highway P was closed one mile south to two miles south of Highway 64.
Flood, Douglas
- When
- March 26, 5:54 PM CST to 11:00 PM CST
- Where
- Douglas County, 1.1 mi W of Ava Muni Meml Arpt to 1.28 mi S of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.970, -92.700
Highway Y was closed from near Highway 5 to five miles west of Highway 5.
Flood, Douglas
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Douglas County, 1.17 mi NE of Ann to 0.29 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.043, -92.186
Highway EE was closed due to flooding one mile east of Highway AD.
Flood, Barton
- When
- March 26, 5:54 PM CST to 11:00 PM CST
- Where
- Barton County, 4.15 mi S of Boston to 4.74 mi S of Boston
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.360, -94.300
The Outer Road near Highway 71 was closed three miles south of Highway 26.
Flood, Ozark
- When
- March 26, 5:54 PM CST to 11:30 PM CST
- Where
- Ozark County, 2.85 mi ENE of Rockbridge to 3.31 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.790, -92.370
Highway 95 was closed three miles east of Highway N.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Texas, March 26 to 27, 2010$150,000 · 54 kt wind · 7 events
- Wildfire in Oklahoma, March 26, 2010$90,000 · 1 event
- High Wind in New Mexico, March 26 to 27, 20101 injured · $3,000 · 62 kt wind · 14 events
- Winter Storm and Winter Weather in Colorado, March 26 to 27, 20108 events
- High Wind in New Mexico, March 26, 201083 kt wind · 6 events
- High Wind in Texas, March 26 to 27, 201072 kt wind · 5 events
- High Wind in New Mexico, March 26, 201059 kt wind · 5 events
- Winter Storm in Colorado, March 26 to 27, 20103 events
- High Wind in Alaska, March 26 to 28, 201062 kt wind · 3 events
- High Wind in California, March 26, 201050 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, March 26, 20101 event
- High Wind in Texas, March 26, 201073 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220524, 220525, 220526, 220527, 220528, 220529, 220530, 220531, 220532, 220533, 220534, 220535, 220536, 220537.